MAUDE Adverse Event Report: COOK INC BENTSON STRAIGHT FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC BENTSON STRAIGHT FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G01290
Medical Device Problem Codes Unraveled Material (1664); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, upon completion of two "standard" cerebral angiograms, the mandril protruded from two bentson straight fixed core wire guides (one wire in each case).The wires were used as intended to successfully complete the procedures; however, upon removal of the wires, the user noted that the mandril appeared to stick out from the teflon coating.The wires were not altered prior to use.The coating did not flake.A section of the device did not remain inside the body, and the patients were not hospitalized.The patients did not require any additional procedures or experience any adverse effects due to the events.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E3: occupation = "ir" g4: pma/510(k) number = k171764.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
The complaint devices were returned to cook on 07oct2024.One wire was elongated with mandril protrusion.The other wire was elongated; however, mandril protrusion was not noted.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
As reported, upon completion of two "standard" cerebral angiograms, the mandril protruded from two bentson straight fixed core wire guides (one wire in each case).The wires were used as intended to successfully complete the procedures; however, upon removal of the wires, the user noted that the mandril appeared to stick out from the teflon coating.The wires were not altered prior to use.The coating did not flake.A section of the device did not remain inside the body, and the patients were not hospitalized.The patients did not require any additional procedures or experience any adverse effects due to the events.The complaint devices were returned to cook on 07oct2024.One wire was elongated with mandril protrusion.The other wire was elongated; however, mandril protrusion was not noted.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the returned devices was also conducted.The complaint devices were returned to cook for investigation.Evaluation of the first device found the coils were elongated approximately 2.5 millimeters in length.The mandril was protruding approximately 13.4 centimeters from the floppy end of the wire guide.Elongation was also noted near where the mandril protruded.The weld solder balls were intact, and no damage was noted to the teflon coating.Evaluation of the second device found the coil was elongated approximately 3 millimeters in length, approximately 8.4 centimeters from the floppy end of the wire guide.The weld solder balls were intact, and no mandril protrusion or other damaged was noted to the second wire.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The customer followed all relevant instructions in the instructions for use (ifu) related to this failure.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned devices suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that a component failure, unrelated to manufacturing or design deficiencies, contributed to this incident.The exact conditions experienced during the event cannot be duplicated.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
BENTSON STRAIGHT FIXED CORE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20344149
Report Number1820334-2024-01291
Device Sequence Number8055128
Product Code DQX
UDI-Device Identifier00827002012905
UDI-Public(01)00827002012905(17)290821(10)16216086
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG01290
Device Catalogue NumberTSFB-35-180
Device Lot Number16216086
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/18/2024
Supplement Date Received by Manufacturer10/07/2024
11/18/2024
Initial Report FDA Received Date10/01/2024
Supplement Report FDA Received Date10/18/2024
12/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown